Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 187, NWS Raleigh, NC

August 23, 2017Franklin County, Nash County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Aug 23, 2017, 4:17 PM EDT for Franklin County, Nash County, North Carolina. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 23, 2017, 4:17 PM EDT (20:17 UTC)
Expired
Aug 23, 2017, 5:00 PM EDT
In force
43 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Franklin County, NC, Nash County, NC

The radar

The Raleigh/Durham radar (KRAX), 72 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 23, 4:25 PM EDTHAIL 0.882 Ssw Castalia, NCREPORTED ON RACE TRACK RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2017-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2017-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
333 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

429 
WUUS52 KRAH 232017
SVRRAH
NCC069-127-232100-
/O.NEW.KRAH.SV.W.0187.170823T2017Z-170823T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
417 PM EDT WED AUG 23 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northern Nash County in central North Carolina...
  East central Franklin County in central North Carolina...

* Until 500 PM EDT

* At 416 PM EDT, a severe thunderstorm was located 9 miles northwest
  of Nashville, moving east at 20 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Dortches, Red Oak, Castalia and Aventon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3617 7792 3616 7790 3615 7790 3614 7789
      3615 7786 3614 7783 3602 7777 3597 7813
      3607 7819 3619 7793 3618 7793 3619 7792
TIME...MOT...LOC 2016Z 250DEG 18KT 3604 7810 

HAIL...<.75IN
WIND...60MPH
 
$$

KDS/MWS
4 follow-up statements
124 
WWUS52 KRAH 232029
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
429 PM EDT WED AUG 23 2017

NCC069-127-232100-
/O.CON.KRAH.SV.W.0187.000000T0000Z-170823T2100Z/
Nash NC-Franklin NC-
429 PM EDT WED AUG 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN NASH AND EAST CENTRAL FRANKLIN COUNTIES...

At 428 PM EDT, a severe thunderstorm was located 7 miles northwest of
Nashville, moving east at 20 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Dortches, Red Oak, Castalia and Aventon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3617 7792 3616 7790 3615 7790 3614 7789
      3615 7786 3614 7783 3602 7777 3597 7813
      3607 7819 3619 7793 3618 7793 3619 7792
TIME...MOT...LOC 2028Z 250DEG 18KT 3606 7803 

HAIL...0.75IN
WIND...60MPH
 
$$

KDS/MWS
075 
WWUS52 KRAH 232040
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
440 PM EDT WED AUG 23 2017

NCC069-232049-
/O.CAN.KRAH.SV.W.0187.000000T0000Z-170823T2100Z/
Franklin NC-
440 PM EDT WED AUG 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FRANKLIN COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3616 7792 3616 7790 3615 7790 3614 7789
      3615 7786 3614 7783 3602 7777 3597 7813
      3599 7815 3605 7811 3610 7807 3617 7792
TIME...MOT...LOC 2039Z 250DEG 18KT 3608 7796 

$$

NCC127-232100-
/O.CON.KRAH.SV.W.0187.000000T0000Z-170823T2100Z/
Nash NC-
440 PM EDT WED AUG 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN NASH COUNTY...

At 439 PM EDT, a severe thunderstorm was located 7 miles northwest of
Dortches, or 7 miles north of Nashville, moving east at 20 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Dortches, Red Oak, Castalia and Aventon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

&&

LAT...LON 3616 7792 3616 7790 3615 7790 3614 7789
      3615 7786 3614 7783 3602 7777 3597 7813
      3599 7815 3605 7811 3610 7807 3617 7792
TIME...MOT...LOC 2039Z 250DEG 18KT 3608 7796 

HAIL...0.75IN
WIND...60MPH
 
$$

KDS/MWS
426 
WWUS52 KRAH 232052
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
452 PM EDT WED AUG 23 2017

NCC127-232100-
/O.CON.KRAH.SV.W.0187.000000T0000Z-170823T2100Z/
Nash NC-
452 PM EDT WED AUG 23 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN NASH COUNTY...

At 452 PM EDT, a severe thunderstorm was located near Dortches, or 10
miles northeast of Nashville, moving east at 20 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Red Oak and Castalia. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3614 7789 3615 7786 3614 7783 3605 7779
      3600 7804 3608 7806 3615 7790
TIME...MOT...LOC 2052Z 250DEG 18KT 3610 7788 

HAIL...<.75IN
WIND...60MPH
 
$$

KDS/MWS
877 
WWUS52 KRAH 232101
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
501 PM EDT WED AUG 23 2017

NCC127-232110-
/O.EXP.KRAH.SV.W.0187.000000T0000Z-170823T2100Z/
Nash NC-
501 PM EDT WED AUG 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NASH COUNTY HAS
EXPIRED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been allowed to expire.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3614 7789 3615 7786 3614 7783 3605 7779
      3600 7804 3608 7806 3615 7790
TIME...MOT...LOC 2100Z 250DEG 18KT 3611 7785 

$$

KDS/MWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:00 PM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 23, 3:00 PM EDT, 1 hour 17 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
300 PM EDT Wed Aug 23 2017

.SYNOPSIS...
A cold front will continue to cross the area this afternoon and
linger across the east this evening. High pressure for the end of
the week will bring cooler and drier weather to the area.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 300 PM Wednesday...

Showers and thunderstorms associated with a cold front are
continuing to fill in along a line from just south and east of the
Triad northeastward to north and west of the Triangle area. This
increase in activity is expected to continue this afternoon as
storms move into a more favorable airmass for development and are
accompanied by an increase in dynamical forcing. ML CAPE values of
1500-2000 J/kg will be common and effective shear values will reach
upwards of 30 knots across the north which will most likely lead to
a broken line of multicellular development with damaging winds the
most likely threat for severe weather. The best DCAPE values however
are expected to remain out ahead of the advancing convection and
will continue push eastward through the evening which could mitigate
somewhat the potential for downbursts. Although there is the
potential for some rotation aloft in storms, LCL values are very
high and low-level helicity values are near non-existent.

A secondary threat from these storms would be localized flooding,
especially in the south and east where high resolution models
indicate a slowing down of the system over the southeastern counties
into the evening and early overnight areas which could extend the
amount of time that areas could potentially see heavy rainfall. As
far as timing is concerned, the Triad will see the most activity
from now through mid-afternoon, with the Triangle seeing the best
coverage from 19-23Z and the Fayetteville area closer to 00z
potentially through 6z if enough slowing occurs.

After frontal passage expect locations to see a switch to
northwesterly and then northerly winds with dewpoints eventually
dropping about 10 degrees or so into the 60s in the Triad with
locations to the southeast maintaining upper 60s to low 70s
dewpoints into Thursday. Lows overnight in the mid 60s NW to lower
70s in the southeast.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
As of 300 PM Wednesday...

For Thursday expect the frontal zone to hang up either in far
southeastern areas of the state or just offshore. With the exception
of a lingering afternoon shower in the far southeastern portion of
the forecast area, much of the CWA should remain dry and
significantly cooler than the past week or so. Expect high
temperatures only in the low to mid 80s with north winds at 5-10
kts. Skies will continue to clear as the day progresses with the
Triad seeing the most sun. Lows in the low to mid 60s across the
area.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 210 PM Wednesday...

An extended period of mostly dry and cooler-than-normal weather
appears likely. Cool Canadian high pressure will build in strongly
from the north through the period, as its center drifts from N
Ontario early Fri to New England early Mon, then weakens just off
the Northeast and Mid Atlantic coast Tue/Wed. The only significant
rain chance through the period appears to be in the far SE, closer
to the old frontal zone where PW will be higher. The far NW
including the Triad will see a smaller chance of light precip,
driven largely by moist upglide and shallow instability, mainly Fri
night into Sat, with overrunning clouds dominating there through
Sun. Will start to edge pops up closer to climatology for early next
week, given the uncertainty with a potential tropical-type low off
the SE coast, along with the weakening of the surface high and
resultant increase in onshore-directed low level flow drawing in
Atlantic moisture. Expect high temps in the low-mid 80s Fri, before
trending down to the mid 70s to near 80 by Tue as the stable wedge
noses down through central NC. Some rebounding back to highs in the
low-mid 80s is expected by Wed as low level thicknesses begin to
inch back up toward normal. -GIH

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 225 PM Wednesday...

Showers and thunderstorms are expected to move through the area this
afternoon and evening in association with a cold front. Current
radar shows convection in the vicinity of KINT and KGSO but pushing
eastward with a few showers near eastern airports as well. Coverage
will continue to increase this afternoon for eastern sites whereas
the Triad terminals should see decreasing trends as the front moves
past. Winds will be light and variable outside of gusts within
thunderstorms which could reach 20-30 kts. Overnight expect
potential visibility restrictions as well as some possible IFR
ceilings at eastern locations, especially where rain lingers into
the overnight hours. Winds will switch to northerly after frontal
passage and conditions are expected to return to VFR after 15z
Thursday. Cant rule out a shower in the east tomorrow afternoon but
confidence is low at this time.

Long Term: High pressure over the area should yield an extended
period of VFR conditions.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

$$ SYNOPSIS...Ellis
NEAR TERM...Ellis
SHORT TERM...Ellis
LONG TERM...Hartfield
AVIATION...Ellis
Hazardous weather outlook, Aug 23, 4:16 AM EDT, 12 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Raleigh NC
416 AM EDT Wed Aug 23 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-240830-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
416 AM EDT Wed Aug 23 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Scattered thunderstorms are expected to develop this afternoon and
evening, ahead of a strong cold front moving into the region. Some
storms could become severe, with the greatest threat coming from
damaging thunderstorm gusts. Frequent cloud to ground lightning
will also pose a threat.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

In the hours before

Special weather statement, Aug 23, 1:24 PM EDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Raleigh NC
124 PM EDT WED AUG 23 2017

NCZ007-231815-
Person NC-
124 PM EDT WED AUG 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERSON COUNTY UNTIL 215
PM EDT...

At 123 PM EDT, Doppler radar was tracking a strong thunderstorm near
Prospect Hill, moving east at 30 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Roxboro, Bushy Fork, Surl and Moriah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects. Move indoors at the first sound of thunder.

&&

LAT...LON 3624 7881 3624 7894 3625 7915 3638 7915
      3640 7880
TIME...MOT...LOC 1723Z 270DEG 28KT 3632 7915

GIH
Special weather statement, Aug 23, 1:49 PM EDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
149 PM EDT WED AUG 23 2017

NCZ008-024-025-231830-
Durham NC-Granville NC-Orange NC-
149 PM EDT WED AUG 23 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE...
SOUTHWESTERN GRANVILLE AND NORTHERN DURHAM COUNTIES UNTIL 230 PM
EDT...

At 149 PM EDT, Doppler radar was tracking a strong thunderstorm near
Rougemont, or 10 miles northeast of Hillsborough, moving east at 30
mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Durham, Creedmoor, Butner, Rougemont, Stem, Lake Michie, Lake Butner,
Gorman, Bahama and Schley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects. Move indoors at the first sound of thunder.

&&

LAT...LON 3614 7911 3624 7898 3621 7861 3602 7880
TIME...MOT...LOC 1749Z 281DEG 28KT 3618 7898

GIH
Special weather statement, Aug 23, 2:15 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
215 PM EDT WED AUG 23 2017

NCZ024-231900-
Orange NC-
215 PM EDT WED AUG 23 2017

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ORANGE COUNTY UNTIL 300
PM EDT...

At 214 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Mebane, or 8 miles southwest of Hillsborough,
moving east at 20 mph.

Wind gusts up to 40 mph are possible with this storm.

Locations impacted include...
Chapel Hill, Hillsborough, Carrboro, Efland, Cane Creek Reservoir and
Eno River State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects. Move indoors at the first sound of thunder.

&&

LAT...LON 3607 7898 3587 7901 3586 7902 3594 7926
      3602 7926 3610 7920
TIME...MOT...LOC 1814Z 283DEG 16KT 3598 7921

GIH
Special weather statement, Aug 23, 3:41 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
341 PM EDT WED AUG 23 2017

NCZ022-039-232045-
Guilford NC-Randolph NC-
341 PM EDT WED AUG 23 2017

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN RANDOLPH AND
SOUTHEASTERN GUILFORD COUNTIES UNTIL 445 PM EDT...

At 340 PM EDT, Doppler radar was tracking a strong thunderstorm over
Randleman, moving northeast at 10 mph.

Wind gusts up to 40 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Asheboro, Randleman, Liberty, Franklinville, Staley, Climax, Lake
Guilford Mackintosh Marina, Randleman Regional Reservior Marina and
Forest Oaks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3609 7954 3578 7954 3571 7977 3586 7989
TIME...MOT...LOC 1940Z 236DEG 9KT 3583 7975

KDS
Special weather statement, Aug 23, 3:49 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Raleigh NC
349 PM EDT WED AUG 23 2017

NCZ026-027-041-232045-
Nash NC-Franklin NC-Wake NC-
349 PM EDT WED AUG 23 2017

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL NASH...NORTHEASTERN
WAKE AND SOUTH CENTRAL FRANKLIN COUNTIES UNTIL 445 PM EDT...

At 349 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wake Forest, or 12 miles northeast of Raleigh, moving east at 15 mph.

Nickel size hail will be possible with this storm.

Deadly cloud to ground lightning will also be possible with this
storm.

Locations impacted include...
Zebulon, Bunn, Rolesville, Spring Hope and Pilot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3598 7809 3577 7824 3577 7825 3579 7824
      3582 7826 3578 7833 3586 7851 3600 7839
TIME...MOT...LOC 1949Z 292DEG 11KT 3590 7845

Ellis

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 1:24 PM EDTSpecial Weather StatementRAHPerson51 min
Aug 23, 1:49 PM EDTSpecial Weather StatementRAHDurham41 min
Aug 23, 2:15 PM EDTSpecial Weather StatementRAHOrange45 min
Aug 23, 3:41 PM EDTSpecial Weather StatementRAHGuilford64 min
Aug 23, 3:49 PM EDTSpecial Weather StatementRAHFranklin56 min
Aug 23, 4:33 PM EDTSpecial Weather StatementRAHMoore57 min
Aug 23, 4:48 PM EDTSpecial Weather StatementRAHHalifax57 min
Aug 23, 5:04 PM EDTSpecial Weather StatementRAHJohnston56 min
Aug 23, 5:46 PM EDTAreal Flood AdvisoryRAHHalifax3 hr
Aug 23, 5:47 PM EDTAreal Flood AdvisoryRAHJohnston3 hr
Aug 23, 5:52 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne68 min
Aug 23, 6:00 PM EDTSpecial Weather StatementRAHSampson60 min
Aug 23, 6:08 PM EDTSevere Thunderstorm WarningRAHSampson68 min
Aug 23, 7:00 PM EDTSpecial Weather StatementRAHEdgecombe45 min
Aug 23, 7:53 PM EDTSevere Thunderstorm WarningRAHSampson52 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.